MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; VINYL CLEAN CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; VINYL CLEAN CATHETER
Model Number 421716
Health Effect - Clinical Codes Pain (1994); Blood Loss (2597); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately 1/16 of the tip of clean cath vinyl catheter was jagged and broken off.Reportedly, the patient did not realize that the tip had broken off until he examined the catheter upon removal after a painful insertion attempt.As a result, the patient experienced self-limited bleeding.When the patient attempted to cath with a second clean cath vinyl catheter, he discovered that although, the package was sealed closed there was no catheter in the package.The patient advised that he will follow-up with his doctor to make sure he is clear of any infection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as supplier related.Visual inspection noted one used catheter with original packaging was received.The tip of the catheter was missing with jagged edges on the end.A potential root cause for this failure could be defective material mixed in the raw material lot from supplier.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
VINYL CLEAN CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8586017
Report Number1018233-2019-02340
Device Sequence Number2169667
Product Code KOD
UDI-Device Identifier00801741038839
UDI-Public(01)00801741038839
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2023
Device Model Number421716
Device Catalogue Number421716
Device Lot NumberNGCY3128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1